MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFLATE BALLOON/LARGE- STERILE; POLYMETHYLMETHACRYLATE BONE CEMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFLATE BALLOON/LARGE- STERILE; POLYMETHYLMETHACRYLATE BONE CEMENT
Model Number 03.804.702S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hrx.Device is an instrument and is not implanted/explanted.Device is not expected to be returned for manufacturer review/investigation.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent a vertebral body procedure.During the procedure, the synflate balloon malfunctioned.The surgeon placed the synflate balloon into the vertebral body through the pedicle, inflated the balloon, then deflated the balloon until the bubbles stopped coming.He tried to pull out the balloon and felt resistance and stopped.Tried again and felt resistance then stopped, and then rotated the balloon.Surgeon was able to pull out the balloon.At this point the surgeon put the synflate balloon on the scrub table and noticed that 20 % of the balloon was left in the patient.No harm was done to the patient and the surgeon was able to fill the void in the vertebral body with cement.Patient and surgery outcome were not reported.Concomitant devices reported: balloon inflation system (part# unknown, lot# unknown, quantity:1).This report is for one (1) synflate balloon/large- sterile.This is report 1 of 1 for (b)(4).

Brand Name
SYNFLATE BALLOON/LARGE- STERILE
Common Device Name
POLYMETHYLMETHACRYLATE BONE CEMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7310702
Report Number2939274-2018-50843
Device Sequence Number11029581
Product Code NDN
UDI-Device Identifier10705034722726
UDI-Public(01)10705034722726(17)EXPIRATIONDATEUNKNOWN(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.804.702S
Device Catalogue Number03.804.702S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2018
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR